Jump to content

Dockilljoy7: had no idea about 10% tapering


dockilljoy7

Recommended Posts

dockilljoy7

 I am type 2 Bi-Polar Manic Depressive. So I'm currently taking 1200 mg of Lithium daily and I was also taking 4mg of risperidone daily. I told my psychiatric ARNP that I wanted to ween off of the Risperidone because of the weight gain and other undesirable symptoms. so she reduced me to 3 mg (25% reduction). about three days later I started having anxiety attacks.

 

I had already been considering seeing a different medical professional because I didn't like traveling for an hour to get to appointments. When I saw my new doctor, he was amazed that I had been prescribed such a drastic reduction in dose. I still wanted to continue reducing my dose, so he lowered it to 2.5 mg for six days and then 2 mg after that and prescribed .5 mg of clonopin to take as needed for anxiety.  the clonopin completely eliminated my anxiety and after a week or so the attacks just stopped occuring.

 

After a month of taking 2 mg of risperidone, I went back to the doctor and the appointment was mostly taken up discussing a stomach issue, and I forgot to ask about continuing to reduce my risperidone dose. We scheduled a follow up in a month.

 

About a week into the month I decided I was going to reduce the dose without medical approval, so i started cutting my 2mg pills in half, after six days of that, I started cutting some 3mg pills I had into quarters for a .75 mg dose, I took that dose for a further six days and then stopped taking the Risperidone entirely.

 

Everything was fine for a day and a half. on the evening of the second day I started to get this feeling that something was wrong physically. by midnight that night I was convinced that if I went to sleep I would die. I felt very weak and had this terrible feeling like my body was just shutting down. This continued until about 9 AM the following day and then abated.

 

after getting about 12 hours of sleep from noon to midnight I felt just fine again, and have felt great ever since. I have noticed that my appetite is reduced, but I'm working on losing weight anyways so this doesn't really concern me. My doctor was initially concerned when I said I had discontinued my dose, and asked me a lot of questions to see if I was having a manic episode but eventually came to the conclusion that I wasn't about to flip out.

I googled "risperidone withdrawal" and found this site. the first post I read talked about this 10% reduction method. Maybe if I had used that, I wouldn't have had such a nightmare?

Edited by Karma
added paragraph breaks for readability and added member name to topic
Link to post
  • Administrator

Hi Dockilljoy

 

Welcome to our community.  I moved your post to Introductions and updates because it introduces your individual situation.  The Tapering section is for general guidance on tapering.

 

Please use this post to ask questions and post updates to your situation.  You can actually bookmark it so that you can always find it.

 

When you get a chance please summarize your recent drug withdrawal history in your signature.  That will provide an "at-a-glance" summary of your situation so when you post moderators and members can more easily tell what your situation is.  Here is a link about how to add your signature: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

You have rapidly discontinued a very powerful drug.  I encourage you to monitor your physical and emotional symptoms to see how you are doing.  Sometimes withdrawal sets in days, weeks or months after discontinuation.   If that happens there is a limited window of time in which one can re-instate a very small dose of the drug to minimize the discomfort of symptoms and then taper safely off from there.

 

The 10% tapering guidance is a harm reduction model.  Some people can discontinue these drugs without significant difficulties, but there is a body of patients for whom this is not the case.  By tapering at only 10% of the previous dose the risk of uncomfortable withdrawals is greatly reduced.

 

Welcome to our community.  You will find lots of support here.

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & 1 mg Xanax & 200 mg Gabapentin
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg;
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor

I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy